MAUDE Adverse Event Report: CARDINAL HEALTH 200, LLC AQUA-SEAL; BOTTLE, COLLECTION, VACUUM

CARDINAL HEALTH 200, LLC AQUA-SEAL; BOTTLE, COLLECTION, VACUUM
Model Number 8888571299
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6 health effect - clinical code - appropriate term / code not available - worsening of preexisting conditions.An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported an infant patient who had pneumothorax where a drain was inserted but air reaccumulated into the chest.The only way to resolve this was to manually suction with a syringe.The customer assumed a bronchopulmonary fistula was present leading to a continuous air leak but due to the unique condition that the patient had, the patient had their chest opened as part of their management.At operation, the patient did not have a pleural leak identified and yet air could be freely aspirated from the chest.The customer stated that they are concerned that there is a problem with the underwater seal unit as it was replaced by a different unit from another manufacturer and the air in the chest resolved both clinically and on x-ray.The drain was reviewed on multiple occasions by multiple professionals during ward rounds to ensure correct use and then finally by 4 consultants (anaesthetics, paediatric surgery x2 and neonatal) and no errors in set up or suction application were identified.Additional information received on 21aug2025 stated that the patient's age is unknown but under 28 days old.The patient had a congenital heart defect.The opening of the chest was exploratory surgery based on the assumption that there was a bronchopulmonary fistula.The patient recovered after surgery.
 
Additional Manufacturer Narrative
The device history record review could not be performed since no lot number was provided.There were no samples returned for evaluation; therefore, the affected device could not be evaluated to determine the root cause.We will continue to monitor reports and take actions as applicable.
 
Additional Manufacturer Narrative
H6 evaluation codes: investigation finding code and investigation conclusion code have been corrected.

Brand Name
AQUA-SEAL
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
CARDINAL HEALTH 200, LLC
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
sragh industrial estate, co, t
offaly
EI  
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key22898828
Report Number1423537-2025-00347
Device Sequence Number8958169
Product Code KDQ
UDI-Device Identifier10884521060968
UDI-Public10884521060968
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number8888571299
Device Catalogue Number8888571299
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/26/2025
Supplement Report FDA Received Date09/11/2025
09/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown